• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

Stopping lithium without tapering

T

timing

Well-known member
Joined
Jul 6, 2020
Messages
128
Location
Indiana, USA
Has anyone had to stop lithium right away and not experience withdrawal? I know it is not recommended, but can it be done?
 
Mayflower7

Mayflower7

Well-known member
Staff member
Admin
Moderator
Joined
Jan 4, 2013
Messages
24,001
Location
England
Hi,

Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.
 
T

timing

Well-known member
Joined
Jul 6, 2020
Messages
128
Location
Indiana, USA
100% agreed..I am consulting with my psyc doc. I just wanted to know if anyone had to go off it suddenly and not had withdrawal or return of troublesome bipolar symptoms. We are considering going to depokote.
 
G

Gratefultobewell

Well-known member
Joined
Mar 4, 2021
Messages
192
Location
Massachusetts, USA
Thanks Mayflower for the info. My nephew was just put on lithium. It seems like a bad idea for him as it has to be monitored by blood test, and he has left home to stay with friends and he’s really off the wall. I am questioning the psych nurse who previously put him on Wellbutrin without a mood stabilizer, and now lithium. He only has visits to her virtually.
 
T

timing

Well-known member
Joined
Jul 6, 2020
Messages
128
Location
Indiana, USA
After 45 minutes with doctor only discussing how to do this right, we have a plan. I am stopping all lithium and she raised my seroquel from 200mg. to 250 mg. to try and stave off any return of symptoms. I had to go off lithium in order to take another med for a physical condition that I have. Going to take one day at a time.
 

Similar threads

J
Replies
6
Views
405
markprosso538
M
ponnett87
Replies
3
Views
374
CarryTheFlame
CarryTheFlame
N
Replies
12
Views
1K
worrymuffin
worrymuffin
Top